Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 1, NWS Austin/San Antonio, TX

January 6, 20094 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Jan 6, 2009, 11:08 AM CST for 4 counties in Texas. It took effect at Jan 6, 2009, 12:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2009, 11:08 AM CST (17:08 UTC)
In effect from
Jan 6, 2009, 12:00 PM CST
Expired
Jan 6, 2009, 6:00 PM CST
In force
6 hr
Issued by
NWS Austin/San Antonio, TX

Counties Edwards County, TX, Kinney County, TX, Real County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 56 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 5.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2009-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2009-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -127 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1671 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-127 m²/s²
0-3 km storm-relative helicity
-125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEWX 061708
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1108 AM CST TUE JAN 6 2009

...WIND ADVISORY IN EFFECT THIS AFTERNOON FOR THE EDWARDS PLATEAU
AND WESTERN HILL COUNTRY...

.A SURFACE TROUGH WILL MOVE INTO THE EDWARDS PLATEAU AND WESTERN HILL
COUNTRY THIS AFTERNOON. WINDS WILL SHIFT TO THE WEST AND NORTHWEST
FOLLOWING THE PASSAGE OF THE SURFACE TROUGH. EXPECT WINDS OF 20 TO 30
MPH WITH GUSTS OF 35 TO 40 MPH.

TXZ183>185-202-070000-
/O.NEW.KEWX.WI.Y.0001.090106T1800Z-090107T0000Z/
VAL VERDE-EDWARDS-REAL-KINNEY-
INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY...
BRACKETTVILLE
1108 AM CST TUE JAN 6 2009

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH
ARE EXPECTED THIS AFTERNOON. THE WIND ADVISORY IS IN EFFECT FOR THE
FOLLOWING COUNTIES...VAL VERDE...EDWARDS...REAL AND KINNEY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Jan 6, 5:54 AM CST, 5 hours 14 minutes earlier.

Area forecast discussion, Jan 6, 5:54 AM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
554 AM CST TUE JAN 6 2009

.AVIATION...
WIDESPREAD -DZ/-RA WILL CONTINUE THROUGH THE MID MORNING HOURS
ACROSS SOUTH CENTRAL TEXAS. VFR CONDITIONS WILL PREVAIL THROUGH
THE TAF PERIOD...ASIDE FROM TEMPO MVFR CIGS/VSBYS THROUGH THE
NEAR-DAWN HOURS AT I-35 TAF SITES. STRONG SW TO WLY WINDS WILL
MIX DOWN TO THE SURFACE...REACHING 10 TO 20 KTS ALONG THE I-35
CORRIDOR AND 15 TO 25 KTS WITH GUSTS TO 30 KTS AT DEL RIO. GUSTS
WILL SUBSIDE BY 00-01Z WITH SFC WINDS GENERALLY AOB 10KTS THROUGH
THE OVERNIGHT HOURS.

&&

.PREV DISCUSSION... /ISSUED 407 AM CST TUE JAN 6 2009/

DISCUSSION...
THE SHORTWAVE TROUGH OVER MEXICO IS MOVING INTO OUR AREA AND MERGING
INTO A MATURING LONGWAVE TROUGH CURRENTLY MOVING EAST OUT OF THE
ROCKIES. STRATIFORM RAIN...MOSTLY LIGHT...CONTINUES ACROSS OUR
AREA IN ADVANCE OF THE UPPER TROUGH...BUT WILL EXIT QUICKLY TO OUR
EAST LATE THIS MORNING. WEST AND SOUTHWEST WINDS WILL MIX TO THE
SURFACE LATER TODAY AS WHAT IS LEFT OF OUR HIGHLY MODIFIED ARCTIC
AIRMASS COMPLETELY ERODES. GUSTS UP TO 30 MPH ARE FORECAST ACROSS
THE WESTERN HALF OF OUR AREA THIS AFTERNOON. CLOUDS WILL CLEAR-
OUT TONIGHT AND DRY CONDITIONS WILL PREVAIL ON WEDNESDAY AND
THURSDAY AS DIURNAL TEMPERATURE RANGES INCREASE AND MAX TEMPS
TREND TO WELL ABOVE NORMAL. GULF MOISTURE WILL ATTEMPT A COMEBACK
THURSDAY NIGHT AND RESULT IN ADVECTION-TYPE FOG ALONG AND EAST OF
INTERSTATE 35. MOISTURE ADVECTION WILL CONTINUE IN THE LOWER
LAYERS OF THE ATMOSPHERE GOING INTO FRIDAY NIGHT RESULTING IN FOG
ONCE AGAIN...AND SPREADING FURTHER WEST. A COLD FRONT IS FORECAST
TO PUSH THROUGH EARLY SATURDAY...WITH MINIMAL CHANCES OF RAIN. THE
00Z MEDIUM RANGE MODEL SOLUTIONS ARE VARIANT FROM SATURDAY THROUGH
MONDAY...WITH THE MORE CONSISTENT (RUN-TO-RUN) AND DRIER ECMWF
SOLUTION PREFERRED. THE 00Z ECMWF CONTINUES TO SHOW A MASSIVE AND
BROAD SYNOPTIC SCALE TROUGH DEVELOPING OVER THE U.S. BEYOND 180H
..WHICH WILL ALLOW FOR A BITTERLY COLD ARCTIC AIRMASS TO SPILL
SOUTHWARD INTO THE PLAINS STATES NEXT WEEK. THIS AIRMASS MAY
AFFECT OUR AREA AS EARLY AS WEDNESDAY OF NEXT WEEK AND WOULD BE
THE COLDEST SO FAR THIS SEASON.

FIRE WEATHER...
WINDS WILL EXCEED CRITICAL THRESHOLDS THIS AFTERNOON ACROSS THE
WESTERN-HALF OF OUR AREA...BUT RELATIVE HUMIDITIES ARE FORECAST
TO REMAIN ABOVE 20 PERCENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              62  38  70  44  75 /  70  -    0   0   0
AUSTIN BERGSTROM INTL AIRPORT  63  38  72  38  75 /  80  -    0   0   0
DEL RIO INTL AIRPORT           64  38  72  42  76 /  20   0   0   0   0
SAN ANTONIO INTL AIRPORT       63  39  70  43  77 /  60   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

11/25
Hazardous weather outlook, Jan 6, 5:14 AM CST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
514 AM CST TUE JAN 6 2009

TXZ171>173-183>194-202>209-217>225-228-071115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
514 AM CST TUE JAN 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.